Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 8, 2022, 3:06 PM CDT for Osage County, Missouri. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 8, 2022, 5:22 PM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.29 ft at Jun 8, 2022, 3:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
721
WGUS43 KLSX 082006
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
306 PM CDT Wed Jun 8 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following river in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast caused river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-100715-
/O.NEW.KLSX.FL.W.0095.220608T2006Z-220610T0711Z/
/WPHM7.1.ER.220608T1932Z.220609T0000Z.220609T0110Z.NO/
306 PM CDT Wed Jun 8 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...From this afternoon to early Friday morning.
* ADDITIONAL DETAILS...
- At 2:47 PM CDT Wednesday the stage was 10.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:47 PM CDT Wednesday was 10.2 feet.
- Forecast...The river is expected to rise to a crest of 10.8
feet this evening. It will then fall below flood stage this
evening.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Maries River
Westphalia 10.0 10.2 3.6 2.5 2.0 2.0 2.0
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Byrd1 follow-up statement
615
WGUS83 KLSX 082222
FLSLSX
Flood Statement
National Weather Service St Louis MO
522 PM CDT Wed Jun 8 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC151-082330-
/O.CAN.KLSX.FL.W.0095.000000T0000Z-220608T2222Z/
/WPHM7.1.ER.220608T1932Z.220609T0000Z.220609T0110Z.NO/
522 PM CDT Wed Jun 8 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 2:47 PM CDT Wednesday the stage was 10.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:47 PM CDT Wednesday was 10.2 feet.
- Forecast...The river has fallen below flood stage.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Maries River
Westphalia 10.0 10.2 3.6 2.5 2.0 2.0 2.0
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
WalshWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 2:22 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 8, 2:22 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 222 PM CDT Wed Jun 8 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 221 PM CDT Wed Jun 8 2022 Remnant clouds from this morning's MCS and a cirrus shield from ongoing thunderstorms in Arkansas put an end to developing robust surface-based instability across our CWA. Regional surface analysis shows an MCV caused by the earlier convective system now drifting east across central Illinois. That feature aided in drawing moisture north out ahead of it, but is also helping a mid-level shortwave shunt the effective surface cold front south across Missouri. Ahead of the front itself, a remnant outflow boundary can be parsed out in convergent surface observations across south-central Missouri to southwest Illinois. This weak convergent zone appears highly unlikely to be sufficient to aid surface-based parcels in achieving free convection (or spawning shallow convection of any consequence) with model soundings showing a capped mixed layer. As such, the potential for strong storms is next to none through the rest of the afternoon. This evening, there may be an isolated couple of showers as the actual synoptic front passes south and interacts with remnant instability, but most again will remain dry. The pattern aloft amplifies with ridging to our west and northwest flow across the central CONUS. Behind the weak front tonight, temperatures will cool modestly. The surface ridge that builds in its wake is not particularly cold, but it will act to knock dewpoint values down into the low/mid 50s tonight into Thursday, making for a dry and seasonably-cool day. The high pressure shifts east this evening, and an approaching shortwave upstream in the south-central Great Plains will force another MCS overnight tomorrow night. With the high pressure in place, redevelopment of any instability is All indications are that the convection will ride along the strongest MUCAPE gradient (across southwest Missouri) and largely miss the CWA. That being said, scattered showers and non-severe thunderstorms are expected mainly after midnight across portions of the area in association with weak mid-level height falls. MRB .LONG TERM... (Friday through Next Wednesday) Issued at 221 PM CDT Wed Jun 8 2022 Key messages through Wednesday: 1) Another threat for showers and thunderstorms exists Friday, but severe weather is not expected. 2) Temperatures warm gradually through the weekend, but by early next week temperatures will likely top out in the low/mid 90s at least on Tuesday. Humidity will also rise, resulting in heat index values near 100F. The next threat for showers and thunderstorms arrives Friday in the wake of an MCS that dives southwest of the CWA. This system appears to be forced by a mid-level shortwave that's well-resolved among the deterministic guidance. To the north of that, another area of weak height falls and PVA associated with a slowly-deepening longwave trough northeast of the region will pass through the Upper Mississippi Valley. These two instances of forcing will definitely be sufficient to produce rain, with a few thunderstorms, but in between these features (roughly along and south of I-70) little to no rain may fall in the absence of sufficient forcing. Ensemble probabilities of measurable precipitation are beginning to show the bifurcation, whereas they were not in previous runs. This falls in line more with the deterministic guidance, which has shown the two areas of higher chances for rain over the last few model cycles. As such, PoPs were lowered in the I-70/I-44 corridor (which may still see light rain) and maintained largely on the northern and southern CWA borders. Briefly on the potential for severe weather - while deep-layer shear will be on the rise through the afternoon, instability will be at a premium according to ensemble probabilities of reaching 1000J/kg of SBCAPE (which struggle to rise over 40%). While scattered thunderstorms are possible, severe weather appears largely unlikely. The pattern aloft continues to amplify Friday night, which slowly makes the flow more northwesterly with time. High pressure will build at the surface across the region and make for a very pleasant Saturday. Dry and seasonable conditions will prevail across the area through the day, though late Saturday evening there is potential for precipitation across far west-central Illinois and south-central Missouri associated with shortwaves in the northwest flow aloft. Confidence that the CWA will see any rain is low, however, as these features are transient from run to run of the guidance, so no rain is mentioned overnight Saturday. Sunday looks dry as well, though guidance agrees (as evidenced in the WPC Cluster Analysis and deterministic 500mb solutions) that ridging aloft in the western CONUS will begin to expand and translate east over us. Temperatures should rise accordingly into the mid/upper 80s for Sunday, and as a warm front lifts across the Mid-Mississippi Valley, we will see a notable warmup to start the work week. Rain chances remain low at this point along the warm front itself for our CWA: we appear to be too far removed from upper- level support (a shortwave traversing the crest of the ridge aloft) for high precipitation probabilities. The main story will be the near-record heat: ensemble guidance still points to 850mb temperatures of 22-24C, reaching the 99th climatological percentile by Monday and exceeding that for Tuesday. Forecast high temperatures in the mid/upper 90s, which are reasonable given the 850mb temperatures, will challenge records (particularly KSTL, whose record of 97F set in 1987 may fall if current trends continue). Southwesterly low-level flow patterns (favorable for downsloping from the Ozarks) also support the hot temperatures, and suggest there may be room to inch higher. Unfortunately, dewpoints will also be on the rise accordingly, which send RH values (and heat indices) higher as well. The current forecast tops the heat index values around 100F in the St. Louis metropolitan area, which seems reasonable given diurnal mixing will lower RH some during peak heating. Regardless of whether we reach the heat index value of 105F needed to trigger a Heat Advisory, this will be the first instance of heat index values this high for the year and vulnerable individuals should be cautious when outside. The heat and humidity could linger into the middle of the week according to some guidance, but this is where ensembles truly diverge. WPC Cluster Analysis shows two potential solutions in the ensembles: one that has a very broad and amplified ridge across most of the CONUS that would sock in summer-like temperatures, and another that weakens the ridge's amplitude over us and shunts it back to the west. Given this uncertainty, NBM deterministic temperature output was used for Wednesday. MRB && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1151 AM CDT Wed Jun 8 2022 MVFR CIGs will linger at the TAF sites this afternoon associated with a weak cold front and remnant low-level moisture. Marginally-drier air is slowly filtering in from the north and is acting to scatter out the lower stratus into stratocumulus clouds. KUIN will likely scatter out to VFR first, followed by the central Missouri terminals and finally the St. Louis metropolitan area early this evening. Beyond that, dry VFR conditions will persist through tomorrow evening with northwest winds weakening tonight and strengthening marginally tomorrow. While relative humidity remains high at the terminals, I believe winds will stay strong enough (and couple with the slow advection of drier air) to preclude fog at the terminals overnight. MRB && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 61 81 66 78 / 0 0 40 50 Quincy 57 78 61 73 / 0 5 50 60 Columbia 58 79 63 78 / 0 0 40 40 Jefferson City 58 80 63 79 / 0 0 40 40 Salem 59 80 63 76 / 5 0 30 50 Farmington 57 78 61 76 / 0 0 40 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 8, 2:24 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 224 PM CDT Wed Jun 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 224 PM CDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MRB
In the hours before
Local storm report, Jun 8, 10:48 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG MIDWAY 38.98N 92.45W
06/08/2022 BOONE MO PUBLIC
A FEW LARGE TREE LIMBS FELL ONTO AN
UNOCCUPIED CAR IN A DRIVEWAY. VIA FACEBOOK
WITH PICTURE.
&&
MABLocal storm report, Jun 8, 12:14 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND DMG 2 ESE BIG SPRING 38.79N 91.46W
06/08/2022 MONTGOMERY MO PUBLIC
SEVERAL LARGE TREES BLOWN DOWN ON LITTLE
BEAR CREEK ROAD NEAR INTERSECTION WITH
HIGHWAY 19. VIA FACEBOOK.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:39 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 34 min |
| Jun 8, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Jun 8, 3:47 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Ralls | 43 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Montgomery, Osage | 33 min |
| Jun 8, 5:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 44 min |
| Jun 8, 1:59 PM CDT | River Flood Warning | LSX | Monroe | 3 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.